Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Clin Infect Dis. 2003 Dec 15;37(12):e174-6. Epub 2003 Nov 18.

Tenofovir-related Fanconi syndrome with nephrogenic diabetes insipidus in a patient with acquired immunodeficiency syndrome: the role of lopinavir-ritonavir-didanosine.

Author information

  • 1Internal Medicine, Cochin and Saint Vincent de Paul Hospital, Paris, France.

Abstract

Tenofovir-related tubular damage, like all other recently reported cases, occurred in patients receiving the protease inhibitor (PI) ritonavir, often with lopinavir. Increased plasma concentrations of didanosine were also observed after the addition of tenofovir. It was suspected that tenofovir with PIs interacted with renal organic anion transporters, leading to nephrotoxic tubular concentrations of tenofovir and systemic accumulation of didanosine. Until there is a better understanding of these interactions, close monitoring is recommended for patients receiving tenofovir, PIs, and didanosine.

PMID:
14689363
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk